Heart attack in 2009. 100% occlusion of the left middle ventricle artery. 2 bare metal stents/made of cobalt/ were implanted. 3 months later I got in stent-restenosis and another- this time drug eluting stent was inserted those two. Cobalt was one of the elements too. Since then I have had constant severe chest pains- ended up 7 times in the emergency rooms went to 2 more angiograms and the doctors could not find anything. Finally a couple months ago did an allergy test and it showed VERY SEVERE ALERGY (allergy) TO COBALT AND GOLD. The doctors again- did not know what to do. The allergy doctor suggested starting Prednisone and seeing if this works. I am refusing to take this drug due to the severe side effects I have heard about. The stents cannot be removed unfortunately. Any suggestions will be greatly appreciated. If the doctor wants to treat inflammation- I would prefer to use some natural alternatives or a different allergy drug with no such side effects. The metal allergy exists- and it is VERY WELL DOCUMENTATED. Even Abbott- the manufacturer of the stents- sent me a literature advising NOT TO USE STENTS if a person is allergic to cobalt. Too late- they were implanted when I had the severe heart attack. Thank you in advance for your opinion and advice.
Before ascribing the chest pain to cobalt allergy, it would be important to secure the name, and reference number of the Abbott stent to then determine if the reports Abbott may have received regarding adverse side effects related to this specific stent. Next it might be helpful to have documentation of the validity of the allergy tests (by the person who administered the tests, presumably an Allergist) that allegedly confirmed “severe allergy to cobalt and gold” and ask for references in the medical literature that relate chest pain to such allergy. There is an entity called the Kounis Syndrome ((The association of an acute coronary syndrome with mast cell activation, possibly in this instance precipitated by cobalt). that might be relevant to your problem. Until now I was unfamiliar with this syndrome but you might want to ask your doctors if it is relevant to this discussion.
You state that “I would prefer to use some natural alternatives or a different allergy drug with no such side effects”. This approach is not unreasonable and might be worth a try, with close supervision by your cardiologists. If effective, this would certainly be preferable to stent removal, were you to get a second opinion that, contrary to what you have been told, removal might be feasible.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.